Skip to main content Accessibility help
×
Home

Local–global principle for reduced norms over function fields of $p$ -adic curves

  • R. Parimala (a1), R. Preeti (a2) and V. Suresh (a3)

Abstract

Let $K$ be a (non-archimedean) local field and let $F$ be the function field of a curve over $K$ . Let $D$ be a central simple algebra over $F$ of period $n$ and $\unicode[STIX]{x1D706}\in F^{\ast }$ . We show that if $n$ is coprime to the characteristic of the residue field of $K$ and $D\cdot (\unicode[STIX]{x1D706})=0$ in $H^{3}(F,\unicode[STIX]{x1D707}_{n}^{\otimes 2})$ , then $\unicode[STIX]{x1D706}$ is a reduced norm from $D$ . This leads to a Hasse principle for the group $\operatorname{SL}_{1}(D)$ , namely, an element $\unicode[STIX]{x1D706}\in F^{\ast }$ is a reduced norm from $D$ if and only if it is a reduced norm locally at all discrete valuations of $F$ .

Copyright

References

Hide All
[Alb61] Albert, A., Structure of algebras, American Mathematical Society Colloquium Publications, vol. 24 (American Mathematical Society, Providence, RI, 1961), revised printing.
[Art69] Artin, M., Algebraic approximation of structures over complete local rings , Publ. Math. Inst. Hautes Études Sci. 36 (1969), 2358.
[CF67] Cassels, J. W. S. and Fröhlich, A., Algebraic number theory (Thomson Book Company, Washington, DC, 1967).
[Col95] Colliot-Thélène, J.-L., Birational invariants, purity and the Gersten conjecture , in K-theory and algebraic geometry: connections with quadratic forms and division algebras, AMS Summer Research Institute, Santa Barbara 1992, Proceedings of Symposia in Pure Mathematics, vol. 58, Part I, eds Jacob, W. and Rosenberg, A. (American Mathematical Society, Providence, RI, 1995), 164.
[CPS12] Colliot-Thélène, J.-L., Parimala, R. and Suresh, V., Patching and local global principles for homogeneous spaces over function fields of p-adic curves , Comment. Math. Helv. 87 (2012), 10111033.
[FS39] Fein, B. and Schacher, M., ℚ(t) and ℚ((t))-admissibility of groups of odd order , Proc. Amer. Math. Soc. 123 (1995), 16391645.
[FJ08] Fried, M. and Jarden, M., Field arithmetic, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge / A Series of Modern Surveys in Mathematics, vol. 11, third edition (Springer, Berlin, 2008).
[GS06] Gille, P. and Szamuely, T., Central simple algebras and Galois cohomology, Cambridge Studies in Advanced Mathematics, vol. 101 (Cambridge University Press, Cambridge, 2006).
[HH10] Harbater, D. and Hartmann, J., Patching over fields , Israel J. Math. 176 (2010), 61107.
[HHK09] Harbater, D., Hartmann, J. and Krashen, D., Applications of patching to quadratic forms and central simple algebras , Invent. Math. 178 (2009), 231263.
[HHK14] Harbater, D., Hartmann, J. and Krashen, D., Local-global principles for Galois cohomology , Comment. Math. Helv. 89 (2014), 215253.
[HHK15a] Harbater, D., Hartmann, J. and Krashen, D., Local-global principles for torsors over arithmetic curves , Amer. J. Math. 137 (2015), 15591612.
[HHK15b] Harbater, D., Hartmann, J. and Krashen, D., Refinements to patching and applications to field invariants , Int. Math. Res. Not. IMRN 2015 (2015), 1039910450.
[Hu14] Hu, Y., Hasse principle for simply connected groups over function fields of surfaces , J. Ramanujan Math. Soc. 29 (2014), 155199.
[Hu17] Hu, Y., A cohomological Hasse principle over two-dimensional local rings , Int. Math. Res. Not. IMRN 2017 (2017), 43694397.
[JW90] Jacob, B. and Wadsworth, A., Division algebras over Henselian fields , J. Algebra 128 (1990), 126179.
[Kat79] Kato, K., A generalization of local class field theory by using K-groups , I. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 26 (1979), 303376.
[Kat86] Kato, K., A Hasse principle for two-dimensional global fields , J. reine angew. Math. 366 (1986), 142181.
[KMRT98] Knus, M.-A., Merkurjev, A. S., Rost, M. and Tignol, J.-P., The book of involutions (American Mathematical Society, Providence, RI, 1998).
[Lor08] Lorenz, F., Algebra volume II: Fields with structure, algebras and advanced topics, University Text (Springer, New York, 2008).
[MO60] Maurice, A. and Oscar, G., The Brauer group of a commutative ring , Trans. Amer. Math. Soc. 97 (1960), 367409.
[MS90] Merkurjev, A. S. and Suslin, A. A., The norm residue homomorphism of degree 3 , Izv. Akad. Nauk SSSR Ser. Mat. 54 (1990), 339356; Transl. Math. USSR-Izv. 36 (1991), 349–367.
[Mil80] Milne, J. S., Étale cohomology (Princeton University Press, Princeton, NJ, 1980).
[PS14] Parimala, R. and Suresh, V., Period-index and u-invariant questions for function fields over complete discretely valued fields , Invent. Math. 197 (2014), 215235.
[PS15] Parimala, R. and Suresh, V., On the u-invariant of function fields of curves over complete discretely valued fields , Adv. Math. 280 (2015), 729742.
[Pre13] Preeti, R., Classification theorems for Hermitian forms, the Rost kernel and Hasse principle over fields with cd 2(k)⩽3 , J. Algebra 385 (2013), 294313.
[RS13] Reddy, B. S. and Suresh, V., Admissibility of groups over function fields of p-adic curves , Adv. Math. 237 (2013), 316330.
[Rio14] Riou, J., Classes de Chern, morphismes de Gysin, pureté absolue , in Travaux de Gabber sur l’uniformisation locale et la cohomologie étale des schemas quasi-excellents. Sém. à l’École Polytechnique 2006–2008, Astérisque, vol. 363–364, eds Illusie, L., Laszlo, Y. and Orgogozo, F. (Société Mathématique de France, Paris, 2014), 301349.
[Sal97] Saltman, D. J., Division algebras over p-adic curves , J. Ramanujan Math. Soc. 12 (1997), 2547.
[Ser79] Serre, J.-P., Local fields (Springer, New York, 1979).
[Ser97] Serre, J.-P., Galois cohomology (Springer, New York, 1997).
[Ser03] Serre, J.-P., Cohomological invariants, Witt invariants and trace forms , in Cohomological invariants in Galois cohomology, University Lecture Series, vol. 28, eds Garibaldi, S., Merkurjev, A. and Serre, J.-P. (American Mathematical Society, Providence, RI, 2003).
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Keywords

MSC classification

Related content

Powered by UNSILO

Local–global principle for reduced norms over function fields of $p$ -adic curves

  • R. Parimala (a1), R. Preeti (a2) and V. Suresh (a3)

Metrics

Altmetric attention score

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.